Results 1 to 2 of 2
Xanax cessation (low dose & short term)
  1. #1
    Discodance is offline New Member
    Join Date
    Jan 2019
    Posts
    1

    Default Xanax cessation (low dose & short term)

    Hi all. So I've been taking Xanax (0.25mg daily, seldom 0.5mg) for about 25 days now, to help with Fluoxetine's initial side effects. Those have since gotten much better and I'm ready to stop taking Xanax. Is it safe to quit cold turkey or to do an aggressive taper? I was thinking of following this schedule :

    - 3/4 of 0.25 for 3 days
    - 1/2 of 0.25 for 3 days
    - Quit after 1 week of tapering.

    Any advice would be much appreciated. I just have bad paranoia ever since reading about the possibilities of having seizures etc.

  2. #2
    Ricky71 is offline Platinum Member
    Join Date
    Oct 2015
    Location
    Florida
    Posts
    2,706

    Default

    Quote Originally Posted by Discodance View Post
    Hi all. So I've been taking Xanax (0.25mg daily, seldom 0.5mg) for about 25 days now, to help with Fluoxetine's initial side effects. Those have since gotten much better and I'm ready to stop taking Xanax. Is it safe to quit cold turkey or to do an aggressive taper? I was thinking of following this schedule :

    - 3/4 of 0.25 for 3 days
    - 1/2 of 0.25 for 3 days
    - Quit after 1 week of tapering.

    Any advice would be much appreciated. I just have bad paranoia ever since reading about the possibilities of having seizures etc.

    Hello, welcome to the forum. Your risk is low for a seizure based on the amount and length of time that you have been taking the xanax but, after saying that, there is still a chance if you quit the xanax cold turkey!

    Cold turkey from benzos is never recommended for the reason you mentioned (seizures) and the extreme withdrawals that can be very severe and last quite a while!

    Even though you were on the lowest prescribed dose of .25mg, the fact that you were on them for 25 days would indeed require a taper. Your taper schedule is aggressive, I certainly wouldn't recommend going that fast if you were on a higher dose and especially if were taking them longer than 25 days! You can certainly try your taper plan, maybe add 3 days at 1/4 of the .25mg pill? When tapering, the slower the better! Listen to your body and mind, if you feel some uncomfortable withdrawal symptoms then slow down the taper! I'm sure you will be just fine! Keep us posted on your taper and how you are feeling along the way? Best of luck to you... God bless us all!

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22